My daughter has been taking 350mg of effexor to treat anxiety for aprox 8 years. She has become pregnant and the dr to her off of it over a month time period. She suffered very bad withdrawal symptoms. Over the last month I have watched her loose control. As of 3 days ago she has been hospitalized. And is on day 2 of 10mg of prozac. She is feeling very guilty about thoughts of things that she didn't do but believes that she did most of them being sexual. She is crying all the time and panics when she has to interact with other people. I constantly reasure her about her thoughts. I have never seen her this way and am very distressed as she crys when I leave and when I arrive. Her fear of being alone and the guilt is unbareable. The Dr says that she has OCD and sycoses. Before being taken off the effexor she was fine. What can I do or say to help my child get through this hell? Any advice would be welcome
The Dr took my daughter off effexor due to pregnancy. Now hospitalized from savere manic depression?
- 2 Feb 2016 by Lucy827
- 5 Feb 2016
- effexor, depression, bipolar disorder, anxiety, pregnancy, withdrawal, symptom
Added 3 Feb 2016:
Today when the Dr came to see my daughter he said that he would like her to stay for another 4 days but as the mandatory 72 hour time frame was up she could sign herself out. I advised her that she should stay a bit longer so that she could get the help she needs. It was a visit from hell. Her anxiety was through the roof and most of the visit was spent trying to convince her to stay. She has a hard time with men and her night nurse was a man. And also she did not want to have a room mate and also ended up with one tonight. All this happening after I went home. My Mother instinct wants to bring her home. It took everything in me to talk her into staying but I don't think it will be that way tomorrow..... Please help me to help her and my unborn grandcchild. I feel so helpless and don't know what to do next.
First, let me say that you are not alone. I highly recommend that you contact the National Alliance on Mental Illness (NAMI.org) and find a local affiliate by googling their site. They can offer you and your daughter help during this stressful time and beyond. While your daughter is adjusting to new medication it isn't unusual to experience heightened anxiety. This will begin to decrease as she adjusts. The psychosis can best be addressed by the appropriate doctor and therapist especially since she is pregnant and limited as to medication she can take. I know this is very difficult for both of you, but don't give up hope. There is help and I pray that the hospital is showing you the ropes. I can share more, but don't want to usurp anything that the hospital is trying to do. Here if you need to talk further. I'm a mother and am a volunteer for NAMI.
Lucy827 First Laurie did such a good job of pointing you in the right area, It upsets me that the doctor would say some of this in front of the patient that is having such a bad time. A lot of this is from the withdrawals of the Effexor as you know and she well get better.But I would be very careful about taking her home at this point to protect her and your Grandchild from her for now. if you could do some of the stuff LaurieShay has said And don't feel guilty at all mom these things happen.They are in the best place but it would be nice to have her in a safe place until you can find some stuff she may be able to make good use of.I Really wish you guys the best and hope that more can be done. Chuck1957
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Aug 2012 • 10 answers
I have bipolar disorder, manic depression, anxiety, and post trauma syndrome. and during manic stag?
Posted 22 Sep 2012 • 9 answers
Posted 10 Jun 2016 • 1 answer
Posted 27 Nov 2016 • 3 answers
Posted 10 days ago • 0 answers